Tennessee, 2014High Wind in Tennessee, April 7, 2014
April 7, 2014 · NWS MRX · 4 events in 3 counties and zones
An area of low pressured tracked over east Tennessee producing high wind over the region. The strongest winds occurred over the higher elevation and foothills.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressured tracked over east Tennessee producing high wind over the region. The strongest winds occurred over the higher elevation and foothills. The highest gusts reached 72 mph with many trees downed by the wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 7, 2:01 AM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 7, 2:01 AM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 AM EDT MON APR 7 2014
.SHORT TERM (TODAY AND TONIGHT)...DEEPENING SURFACE LOW PRESSURE
WILL MOVE NE THROUGH THE W TN VALLEY TO OVER OHIO THIS EVENING.
INCREASING SOUTHERLY LOW LEVEL JET MOVES THROUGH MRX TODAY. H85 JET
MAX NEAR 70 KTS DEVELOPS OVER THE CUMBERLAND PLATEAU THIS MORNING.
CONDITIONS FAVORABLE FOR DOWNSLOPING WINDS ALONG TN MNTS AND
FOOTHILLS. THIS IS BEGINNING TO MATERIALIZE ON 88D DISPLAYS.
CONDITIONS WILL BECOME BREEZY ACROSS VALLEY LOCATIONS AND THE
CUMBERLAND PLATEAU BUT SHOULD STAY JUST BELOW ADVISORY CRITERIA.
STRONG LIFT WILL CONTINUE WITH ACCENT ALONG AND NORTH OF NORTHWARD
ADVANCING WARM FRONT EARLY. WIDESPREAD RAINFALL UNDERWAY. EMBEDDED
ELEVATED CONVECTION WILL LIKELY MOVE INTO THE AREA THIS MORNING. LOW
TOPPED CONVECTION COULD MIX DOWN SOME DAMAGING WINDS. LOCALIZED
FLOODING POSSIBLE PRIMARILY ACROSS SOUTHERN AREAS TODAY. UPPER SW-NE
SPEED MAX IN ADVANCE OF APPROACHING UPPER TROUGH SHOULD MOVE EAST OF
THE AREA AROUND MIDNIGHT. PRECIPITATION WILL BE LINGER MUCH OF TODAY
BEFORE TAPERING OFF FROM THE WEST AS SURFACE COLD FRONT MOVES EAST
THROUGH THE AREA THIS EVENING. TEMPERATURES WILL BE RELATIVELY WARM
TODAY DESPITE PERSISTENT SHOWERS AND CLOUD COVER. UPPER TROUGH AXIS
REMAINS WEST OVERNIGHT. LOW LEVEL CLOUDS SHOULD REMAINED CAPPED MOST
OF TONIGHT. TEMPERATURES COOL TO NEAR NORMAL.
.LONG TERM (TUESDAY THROUGH SUNDAY)...MODELS TRENDING A BIT SLOWER
BRINGING IN A TROUGH AXIS AND SHORT WAVE THROUGH THE AREA. MAIN
BAND OF ASSOCIATED PRECIP NOW LOOKING TO MOVE THROUGH LATE TUESDAY
EVENING INTO TUESDAY NIGHT. HAVE TRENDED GRIDS TOWARDS THIS AND
LOWERED POPS TO SLIGHT CHANCE EARLY TUESDAY WITH BEST CHANCE 00Z TO
06Z WEDNESDAY. A FEW SHOWERS MAY LINGER INTO WEDNESDAY
MORNING...BUT THIS SHOULD END EARLY IN THE DAY AS HIGH PRESSURE
BUILDS IN. THE HIGH WILL CONTROL AREA WEATHER THROUGH MUCH OF
WEDNESDAY AND THURSDAY. A WEAKENING BOUNDARY TO OUR NORTH MAY
BRIEFLY DRIFT SOUTH INTO THE NORTHERN PORTIONS OF THE MRX CWA ON
FRIDAY FOR A SLIGHT CHANCE OF SHOWER ACTIVITY. THE NEXT CONCERN IS
A SYSTEM APPROACHING FROM THE WEST. HOWEVER...CLOUDS MAY BEGIN TO
INCREASE AHEAD OF THIS SYSTEM BUT EXPECTED ASSOCIATED PRECIP TO STAY
TO OUR WEST THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 66 45 63 44 / 100 20 30 40
KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 44 60 42 / 100 20 30 40
OAK RIDGE, TN 66 44 60 42 / 100 20 30 40
TRI CITIES AIRPORT, TN 65 45 57 40 / 100 30 20 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR CHEROKEE-CLAY.
TN...HIGH WIND WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR BLOUNT SMOKY
MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-NW BLOUNT-NORTH
SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST GREENE-
SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-
UNICOI-WASHINGTON TN.
WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR SOUTHEAST MONROE.
VA...NONE.
&&
SON/MJBHazardous weather outlook, Apr 7, 2:57 AM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
357 AM EDT MON APR 7 2014
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-080800-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
357 AM EDT MON APR 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
A LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD ACROSS THE TENNESSEE
RIVER VALLEY TODAY. STRONG SOUTHERLY WINDS ASSOCIATED WITH THIS
SYSTEM WILL GENERATE STRONG AND GUSTY WINDS AROUND THE MOUNTAINS
AND THEIR ADJACENT FOOTHILLS DUE TO MOUNTAIN WAVES. STRONG WIND
GUSTS ARE ALSO POSSIBLE WITH SHOWERS OR THUNDERSTORMS ACROSS THE
REGION.
MODERATE TO HEAVY RAINFALL AMOUNTS ARE EXPECTED TODAY ACROSS
SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...WHICH MAY LEAD
TO SOME MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY WIND DAMAGE REPORTS
ON MONDAY WILL BE HELPFUL.
High Wind, Southeast Greene
- When
- April 7, 6:00 AM EST to 12:00 PM EST
- Where
- Southeast Greene forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
Law enforcement personnel reported 2 trees downed by high wind around the Mosheim and Mohawk areas.
High Wind, Southeast Greene
- When
- April 7, 7:45 AM EST to 8:00 AM EST
- Where
- Southeast Greene forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
A wind gust at 65 mph was recorded from the wind NOAA wind tower at the Camp Creek Elementary School in Camp Creek.
High Wind, Sevier/Smoky Mountains
- When
- April 7, 8:00 AM EST to 8:15 AM EST
- Where
- Sevier/Smoky Mountains forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
A wind gust at 72 mph was measured at the Cove Mountain wind tower 2 miles west of Gatlinburg.
High Wind, Washington
- When
- April 7, 8:31 AM EST to 9:30 AM EST
- Where
- Washington forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.293, -82.497 (the zone’s center; the record gives no point)
Law enforcement personnel reported one large tree was downed by high wind 3 miles south of Johnson City near Dry Creek Road and Harvey Lane.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in North Carolina, April 7, 20145 injured · $1.1 million · EF2 · 2 events
- Flood in Louisiana, April 7, 20141 death · 1 event
- Tornado and Flash Flooding in Georgia, April 7, 20143 injured · $198,000 · EF0 · 6 events
- Damaging Wind in Florida, April 7, 2014$25,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Texas, April 7, 2014$14,000 · 1 in hail · 13 events
- Damaging Wind in Kentucky, April 7, 2014$20,000 · 50 kt wind · 1 event
- Flooding in Arkansas, April 7 to 27, 2014$15,000 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 7, 20148 events
- Hail and Damaging Winds in Georgia, April 7, 201450 kt wind · 6 events
- Damaging Winds and Lightning Strike in Georgia, April 7, 2014$8,000 · 50 kt wind · 6 events
- Winter Weather in Arkansas, April 7, 20142 events
- Dense Fog in West Virginia, April 7, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506394, 506403, 506399, 506401.